Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Can HCG really help with testicular atrophy, And how long can treatment last?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5158 Questions
Can HCG really help with testicular atrophy? And how long can treatment last? Please provide a scale for different degrees of atrophy. And please name some condition that can cause it and what can bring on these condition? Love to here for an Endocrinologist and Urologist.
Posted Wed, 7 Aug 2013 in Men's Health
Answered by Dr. P. T. Patil 10 hours later
Thanks for your query.Based on the facts that you have posted it appears that you have testicular atrophy and planning to start HCG therapy.
I shall be happy if you can post me few more details to make comments on your query,
1) Are you taking and steroids ?
2) What are your serum Testosterone and LH levels?
3) Have you confirmed that you have testicular atrophy (Hypogonadism) by a qualified Urologist or endocrinologist.?

Normally HCG treatment is effective in patients having low testosterone levels due to use of steroids for some other cause or exogenous testosterone therapy (SRT) being treated for low testosterone levels,and is not useful in treating Primary Hypogonadism.

The duration of the treatment has to be decided by and monitored by a well experienced Endocrinologist or Urologist by frequent estimations of hormonal levels.

There are no standard or scales to define degree of Testicular atrophy.

Testicular atrophy can be due to
1) Untreated bacterial infection of the testis
2) Viral infection ( Mums Virus)
3) Ageing
4) Use of steroids or androgen for long duration.
5) Genetically determined.
6) Trauma to the testis.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor